Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 109, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2014, 2:15 PM CDT for Clinton County, Kentucky. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2014, 2:15 PM CDT (19:15 UTC)
- Expired
- Jun 10, 2014, 2:55 PM CDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Clinton County, KY
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 1:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:05 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 10, 2:05 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 305 PM EDT Tue Jun 10 2014 .SHORT TERM (Now through Wednesday Night)... Issued at 300 PM EDT Tue Jun 10 2014 Severe Thunderstorm Watch #275 has been issued for the southeastern third of our CWA until 9 PM EDT this evening. The best threat for a bowing segment/damaging winds will be across our far southeast near the Lake Cumberland region where low level lapse rates are steeper, combined with a more well mixed BL. This shows up with higher DCAPE values in the mesoanalysis. An isolated supercell also cannot be ruled out in the watch area, although any tornado threat will remain very low due to unfavorable low level shear parameters and higher LCLs in the more unstable airmass SE. If storms continue to struggle under weak mid level lapse rates for the next couple of hours, the severe threat will diminish and watch may be able to be let go early. Furthermore, counties on the western fringe of the watch will likely be let go early as the weak line of storms moves east and stabilizes the environment. Showers and storms should continue to lift NE at a fast clip ahead of the mid level impulse. This will bring an end to the more widepsread rain chances from SW to NE later this afternoon/evening. Will continue to keep isolated to scattered precipitation chances in the forecast overnight, however coverage intensity should be less. After all, models have been overdoing QPF a lot to this point. Look for a mild overnight with lows in the 65-70 range. The closed upper low will open up as it heads into the Great Lakes on Wednesday, with the surface low tracking across central IN and weakening. The trough axis will remain to our west through the afternoon/evening so do expect another mainly diurnally driven uptick in convection later in the day. Best coverage should be across the eastern CWA where numerous showers and scattered storms are expected. With the amount of cloud cover expected over the area, look for upper 70s to around 80 for highs. The upper trough axis will swing through Wednesday night, with only an isolated shower possible as we lose daytime heating. Lows should again be mild in the 65-70 range. .LONG TERM (Thursday through Tuesday)... Issued at 300 PM EDT Tue Jun 10 2014 Thursday the upper trough that is forecast to bring showers/storms to the area today/Wed will be on its way out. Showers with isolated t-storms may linger mainly east of I-65 for the first portion of the day before moving east. Thurs night into Friday an upper level trough will move through the region bringing a chance of isld-sct showers and t-storms. This shortwave upper trough will get stuck slowly meandering across the Gulf states and TN valley through the weekend. Depending on it's exact location, it may bring enough forcing/moisture to our area to cause more showers/storms. However, it's tough to pin down that location. Also, previous runs of the ECMWF indicated that an upper level ridge would attempt to build over the region lending toward a drier soln. The 12Z run of the ECMWF looks more similar to the GFS giving a flatter flow with more upper level shortwaves progged to move through the region at least through the beginning of next week. Both models try to strengthen the upper ridge toward the middle of next week. With the lack of continuity between model runs, confidence in precip chances and temps this weekend through early next week are not that great. Therefore stuck with some dry periods and limited POPs to 20-30% Sat-Tues. Temps look to gradually increase through the long term period. We'll start out in the upper 70s to lower 80s for highs with the upper trough near the region Thurs/Fri. Temps will warm into the mid 80s by the weekend and if/when the ridging comes in full force we'll probably see highs increase to the upper 80s to around 90. Low temperatures will range through the 60s...then low 70s as ridging builds in. && .AVIATION (18Z TAF Update)... Issued at 109 PM EDT Tue Jun 10 2014 TAF sites are returning to VFR as the warm sector gets more established over the area. However, the big concern will be shower and storm chances later this afternoon and evening. A line of showers and storms is beginning to organize to our south and will move up into our area over the next several hours. BWG will be the first to see showers and scattered thunderstorms with the best timing between 2 and 6 PM CDT. SDF should expect the best time for showers and scattered t-storms between 4 and 8 PM EDT. The best timing for LEX would be between 5 and 10 PM EDT. Certainly, conditions could drop into the low MVFR or IFR range with any storm. In addition, some stronger winds gusts and heavy rain are possible. Confidence is low as we move into the overnight, however low VFR or high MVFR ceilings are expected, with scattered showers and a few storms lingering. Chances for another round of -tsra look to go up around dawn on Wednesday as another upper level disturbance moves through. Winds should generally stay from a southerly direction during this forecast cycle, with variations of about 30 degrees east or west of south. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........BJS Long Term.........AMS Aviation..........BJS
Hazardous weather outlook, Jun 10, 2:15 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT TUE JUN 10 2014 INZ076>079-083-084-089>092-KYZ023>039-045-053-061>063-070>073-111915- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-NELSON KY-LARUE KY-BUTLER KY- EDMONSON KY-HART KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...BARDSTOWN...HODGENVILLE... MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE 315 PM EDT TUE JUN 10 2014 /215 PM CDT TUE JUN 10 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...EARLY THIS EVENING THROUGH TONIGHT. SCATTERED THUNDERSTORMS WILL MOVE THROUGH THE OHIO VALLEY AHEAD AN UPPER LEVEL DISTURBANCE THIS EVENING. SOME STORMS MAY PRODUCE GUSTY WINDS...BRIEF HEAVY RAINFALL...AND CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN WEDNESDAY AS A SURFACE LOW AND ASSOCIATED COLD FRONT CROSS THE OHIO VALLEY. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT...WITH LOCALIZED FLOODING POSSIBLE IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ040>043-046>049-054>057-064>067-074>078-081-082-111915- WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY- MADISON KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-BARREN KY- MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...VERSAILLES...LEXINGTON...PARIS... CARLISLE...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND...GREENSBURG... CAMPBELLSVILLE...LIBERTY...STANFORD...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 315 PM EDT TUE JUN 10 2014 /215 PM CDT TUE JUN 10 2014/ ...SEVERE THUNDERSTORM WATCH 275 IN EFFECT UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL MOVE THROUGH EAST CENTRAL KENTUCKY AHEAD AN UPPER LEVEL DISTURBANCE THIS EVENING. MOST STORMS WILL REMAIN BELOW SEVER LIMITS...HOWEVER AN ISOLATED INSTANCE OF DAMAGING WINDS WILL BE POSSIBLE THROUGH LATE EVENING. ADDITIONALLY... CLOUD TO GROUND LIGHTNING AND LOCALIZED HEAVY RAINFALL WILL BE THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ONCE AGAIN WEDNESDAY AS A SURFACE LOW AND ASSOCIATED COLD FRONT CROSS THE OHIO VALLEY. HEAVY RAINFALL WILL CONTINUE TO BE THE MAIN THREAT...WITH LOCALIZED FLOODING POSSIBLE IN AREAS THAT EXPERIENCE MULTIPLE ROUNDS OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT OCCURRENCES OF DAMAGING WINDS OR FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. BJS/AMS
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 10:54 PM CDT | Special Weather Statement | LMK | Logan, Simpson | 31 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Jun 10, 3:10 PM CDT | Special Weather Statement | LMK | Shelby | 30 min |
| Jun 10, 3:12 PM CDT | Areal Flood Advisory | LMK | Clinton, Cumberland | 3 hr |
| Jun 10, 3:19 PM CDT | Areal Flood Advisory | LMK | Barren, Green, Hart, Metcalfe, Monroe | 4 hr |
| Jun 10, 3:20 PM CDT | Special Weather Statement | LMK | Nelson, Spencer | 30 min |
| Jun 10, 3:21 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland | 39 min |
| Jun 10, 3:26 PM CDT | Special Weather Statement | LMK | Lincoln | 29 min |
| Jun 10, 3:30 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby, Spencer | 30 min |
| Jun 10, 3:36 PM CDT | Special Weather Statement | LMK | Washington | 29 min |
| Jun 10, 3:48 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Marion, Taylor | 47 min |
| Jun 10, 3:56 PM CDT | Special Weather Statement | LMK | Mercer, Woodford | 29 min |
| Jun 10, 4:00 PM CDT | Special Weather Statement | LMK | Henry, Shelby | 45 min |
| Jun 10, 4:04 PM CDT | Special Weather Statement | LMK | Anderson, Washington | 46 min |
| Jun 10, 4:11 PM CDT | Special Weather Statement | LMK | Franklin | 29 min |
| Jun 10, 4:32 PM CDT | Special Weather Statement | LMK | Woodford | 28 min |
| Jun 10, 4:41 PM CDT | Areal Flood Advisory | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Scott and 1 more | 3 hr |
| Jun 10, 4:52 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 38 min |
| Jun 10, 5:12 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 43 min |
| Jun 10, 5:23 PM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Harrison, Madison, Nicholas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.